Can you OD on Ibuprofen?

posted 7 years ago in Wellness
Post # 3
Member
868 posts
Busy bee
  • Wedding: April 2011

Yes you can OD,I think you have to pop the whole bottle if you do that! 🙂 But I dont in your case you can! I think the amount your taking is fine!

Post # 4
Member
1003 posts
Bumble bee
  • Wedding: June 2012

I know it depends on your weight and BMI because the guidelines on the bottle are for an average adult. Are you feeling sick? Because if it is making you feel sick then I would cut back because that is a sign you could be ODing.

 

Post # 5
Member
31 posts
Newbee

That’s what my endodontist had me take for a week following my root canal. In a hospital setting, 800 mg is not an uncommon dose – according to drugs.com, 3200 mg is the max daily dose for adults.

http://www.drugs.com/ibuprofen.html

Post # 7
Member
1629 posts
Bumble bee
  • Wedding: June 2011

That’s a normal perscription dose of ibuprofen so you should be okay.  If your stomach starts to hurt then try to eat something before you take it (I know this might be hard after oral surgery) because it will help your stomach not upset.

Post # 8
Member
3601 posts
Sugar bee
  • Wedding: January 1992

@Future Mrs N:3200 mg is the max daily dose for adults.

Nurse Helen says keep this in mind and you are ok.

Post # 10
Member
542 posts
Busy bee
  • Wedding: March 2011

It’s really tough to OD on Ibuprofen. Not going into details about how I know this. LOL. I was just told once upon a time that you would need to take nearly an entire bottle for anything to happen. I’m sure you’ll be fine.

Post # 11
Member
1767 posts
Buzzing bee
  • Wedding: December 2011

Nahhh, you’ll be fine. I pop those like candy when my back gets really bad. Poor college student = no money to pay a chiropractor or physical therapist to put my spine back where it’s supposed to go or keep my hip from popping out of place on a daily basis.

That being said, it’s probably going to be rough on my liver if I keep it up. But if it’s just for after your surgery, I think that you’ll be fine! I’m sorry you’re in so much pain 🙁

*HUGS*

Post # 12
Member
3176 posts
Sugar bee
  • Wedding: May 2011

I’m surprised they didn’t prescribe you anything stronger if the pain is that bad. They gave me oxycondone when I had mine. It was pretty intense.

I’m pretty sure you can’t die from it for taking it like that for such a short amount of time. Now if you take that much for over a year than yes thats really bad and you are going to cause damage to your stomach, heart and liver. You will most likely start throwing up if you’ve taken too much.

Post # 13
Member
1003 posts
Bumble bee
  • Wedding: June 2012

@SoontobeMrsA: I know long, long term it can be hard on your liver. As PPs said, make sure you are taking it with some food so it doesn’t upset your stomach too much. 

Post # 14
Member
8738 posts
Bumble Beekeeper
  • Wedding: September 2011

You should be ok as long as it is short term use. Too much Ibuprofen can cause ulcers and stomach lining issues.

Leave a comment


Get our weekly roundup of the best of Weddingbee.
I agree to receive emails from the site. I can withdraw my consent at any time by unsubscribing.

Find Amazing Vendors